MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29995
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an endovascular treatment procedure, a flexor ansel guiding sheath frayed.Contralateral approach was gained from the left femoral artery to treat a below-the-knee lesion.When the user attempted to insert the sheath, the dilator was able to be inserted, but the sheath would not advance.Severe calcification of the access site and arteriosclerosis were noted.The user removed the device and noted the sheath had been frayed.A different manufacturer's sheath was used instead.There have been no adverse effects to the patient reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, during an endovascular treatment procedure, a flexor ansel guiding sheath frayed.Contralateral approach was gained from the left femoral artery to treat a below-the-knee lesion.When the user attempted to insert the sheath, the dilator was able to be inserted, but the sheath would not advance.Severe calcification of the access site and arteriosclerosis were noted.The user removed the device and noted the sheath had been frayed.A different manufacturer's sheath was used instead.There have been no adverse effects to the patient reported.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, drawing, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One ksaw-5.0-18/38-55-rb-anl1-hc was returned for investigation.The distal tip was wrinkled/accordioned.Scratches were noted on the surface at the distal end.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.No gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which state, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, cook has concluded that a component failure unrelated to manufacturing or design deficiencies contributed to this incident.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11803153
Report Number1820334-2021-01314
Device Sequence Number11646598
Product Code DYB
UDI-Device Identifier00827002299955
UDI-Public(01)00827002299955(17)210427(10)8847394
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2021
Device Model NumberG29995
Device Catalogue NumberKSAW-5.0-18/38-55-RB-ANL1-HC
Device Lot Number8847394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date09/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO RADIFOCUS .035" WIRE